Post Finasteride Syndrome

, , Comments Off on Post Finasteride Syndrome

post finasteride syndromePost Finasteride syndrome occurs in men who have taken Finasteride, which is a medicine used to treat male pattern hair loss in men. Even after stopping the medicine, their bodies do not return to the previous state and causes various damages to the body. The drug causes changes in their metabolism, endocrine systems, and may also lead to biochemical changes.There are even cases where the patient’s hormonal tests are perfectly normal but, has the symptoms of the post-Finasteride syndrome.

What are the Symptoms of post-Finasteride syndrome?

The symptoms for the people who have taken Finasteride includes sexual, physical, and mental and neurological symptoms. The sexual symptoms consist of decreased or complete loss of sex drive, erectile dysfunction, loss of morning and spontaneous erection, decreased semen volume and force. The physical symptoms include female breast development and enlargement, muscle atrophy, weakness, thinning of the skin, a decrease in body temperature and melasma. And, the mental and neurological symptoms include depression, anxiety, insomnia, severe memory recall impairment.

How to treat the effects caused by the syndrome?

Unfortunately, there is no treatment which can reverse all the post Finasteride syndrome symptoms but, it is possible to reduce the side effects and improve your health. Generally, having a better sleep will release more growth hormones, which help in recovery. Doing regular exercise may bring some relief to the symptoms but make sure you don’t over exercise, which worsens the condition. Having a proper diet, which includes a maximum of vitamin and nutrients gives the benefit of energy and increases your metabolism. Also, try to reduce the amount of fat in your diet. There are even some natural supplements such as Peruvian maca, melatonin, and multivitamin and mineral supplements that may help in reducing the side effects of the post-Finasteride syndrome.

How to prevent the post Finasteride syndrome symptoms?

Due to the lack of scientific research or investigation, there are no proper answers for preventing the post Finasteride syndrome or what the cause is for the side effects that occur despite the discontinuation of the drug.

A scientific team should be formed to research about all the effects that occur due to the drug and also after stopping the drug. Patients suffering even after the discontinuation of the drug should be observed on a regular basis. Before taking the drug, the doctor must inform the patient about the dosage, how to use the drug, and also the side effects that may be caused after consuming the drug so that, the patient might have an idea about what the consequences may be after taking Finasteride. There are also theories, which say a gradual reduction in the dose could help the body adapt to the withdrawal of the drug and can reduce the effects caused by the drug. Certain cases specify that even after the gradual decrease in dosage, there are no proper results which show betterment of the patient’s health. So, the user must make the choice whether to stop the medicine abruptly or gradually.